How to prevent fainting attacks?
Q: I am a 34 year old married woman with no children (by choice). Recently I am experiencing as though I am going to faint. Last week it had happened twice. As soon as I felt it I sat on the ground and put down my head on to the knees, waited a while and was able to stand up. Both the time my husband was there with me. So, I recovered fast. For the past 1-2 weeks I am feeling sudden chest pain on left side for a short while. During the pain I feel like I'm unable to take breath, I wait for a while and then I am able to breathe. About 2 months back I had an episode of severe one (right) sided headache, accompanied by nausea, dilated pupil and some unexplained uneasiness in my office. My company doctor gave me one Domstal tablet, and advised me to go home and take rest. My legs were found swollen. The problem persisted for about 4 hours afterwards the pain stopped but the weakness continued for 2-3 days. Presently I am taking the following medicines for the last 3 years: - Sertraline 50 mg, Trazodone 50 mg, and Omez 20 mg. What could be the probable cause of my sickness. Could it be related to the side effect of medicine? If not could you please advise something.
A:The problem you have are multiple and you need to see a physician. a. The chest pain and breathlessness is probably anxiety. I presume it occurs at rest and not on exercise but it is definitely worth taking an ECG and checking with your doctor. b. The faintness attacks could be important. You need to have a Sonography (ultrasound) of the abdomen and perhaps a check up from a lady doctor. c. The headache you had is like migraine but who noticed that you had a dilated pupil? This may happen in some transient headaches but is clearly unusual and you need a full check up.